Alert archive / Utah / High Wind Warnings in 2022

High Wind Warning 19, NWS Salt Lake City, UT

December 11, 20224 counties in Utah

NWS Salt Lake City, UT issued this high wind warning at Dec 11, 2022, 2:03 AM MST for 4 counties in Utah. It was in force for 18 hr. 44 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2022, 2:03 AM MST (09:03 UTC)
Expired
Dec 11, 2022, 7:35 PM MST
In force
18 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Iron County, UT, Tooele County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 106 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 2:10 AM MSTNON-TSTM WND GST 46Lake Point, UTLAKE POINT I-80 - 4248 FT
Dec 11, 2:20 AM MSTNON-TSTM WND GST 46Hamiltons Ft, UTI-15 AT HAMILTONS FORT - 5745 FT
Dec 11, 2:40 AM MSTNON-TSTM WND GST 66Lake Point, UTSR-201 AT I-80 - 4272 FT
Dec 11, 2:45 AM MSTNON-TSTM WND GST 49Dugway, UTCAMEL BACK MTN - 5077 FT
Dec 11, 3:00 AM MSTNON-TSTM WND GST 59Cedar City, UTCEDAR CANYON - 5932 FT
Dec 11, 3:00 AM MSTNON-TSTM WND GST 60Cedar City, UTI-15 AT MP 62.5 CEDAR CITY - 5760 FT
Dec 11, 3:10 AM MSTNON-TSTM WND GST 46Cedar City, UTCEDAR CITY MUNICIPAL AIRPORT - 5581 FT
Dec 11, 3:10 AM MSTNON-TSTM WND GST 49Cedar City, UTI-15 AT MP 57 CEDAR CITY - 5959 FT
Dec 11, 3:10 AM MSTNON-TSTM WND GST 50Cedar City, UTCEDAR HIGHLANDS - 6807 FT
Dec 11, 3:30 AM MSTNON-TSTM WND GST 56Parowan, UTPAROWAN - 6280 FT
Dec 11, 3:35 AM MSTNON-TSTM WND GST 49Marshall, UTTOOELE VALLEY AIRPORT - 4318 FT
Dec 11, 4:20 AM MSTNON-TSTM WND GST 49Cedar City, UTCROSS HOLLOW - 6010 FT
Dec 11, 4:20 AM MSTNON-TSTM WND GST 57Hamiltons Ft, UTI-15 AT HAMILTONS FORT - 5745 FT
Dec 11, 5:00 AM MSTNON-TSTM WND GST 52Dugway, UTENGLISH VILLAGE - 4788 FT
Dec 11, 5:15 AM MSTNON-TSTM WND GST 51Marshall, UTTOOELE VALLEY AIRPORT - 4318 FT
Dec 11, 5:50 AM MSTNON-TSTM WND GST 53Bauer, UTSTOCKTON NORTH - 5213 FT
Dec 11, 6:05 AM MSTNON-TSTM WND GST 56Callao, UTCALLAO - 4530 FT
Dec 11, 6:10 AM MSTNON-TSTM WND GST 48Hamiltons Ft, UTWEST CEDAR - 5481 FT
Dec 11, 6:10 AM MSTNON-TSTM WND GST 55Bauer, UTSR-36 AT MP 49 STOCKTON BAR - 5236 FT
Dec 11, 6:20 AM MSTNON-TSTM WND GST 50Cedar City, UTI-15 AT MP 57 CEDAR CITY - 5959 FT
Dec 11, 6:20 AM MSTNON-TSTM WND GST 57Dolomite, UTI-80 AT MP 79 TIMPIE - 4215 FT
Dec 11, 6:30 AM MSTNON-TSTM WND GST 46Grantsville, UTGRANTSVILLE SOUTH - 4630 FT
Dec 11, 6:30 AM MSTNON-TSTM WND GST 64Tooele, UTSR-112 @ MP 6 UTAH AVENUE - 4721 FT
Dec 11, 6:50 AM MSTNON-TSTM WND GST 54Cedar City, UTI-15 AT MP 57 CEDAR CITY - 5959 FT
Dec 11, 7:10 AM MSTNON-TSTM WND GST 57Bauer, UTSTOCKTON NORTH - 5213 FT
Dec 11, 7:20 AM MSTNON-TSTM WND GST 53Dolomite, UTI-80 AT MP 78 - 4213 FT
Dec 11, 8:00 AM MSTNON-TSTM WND GST 76Lake Point, UTSR-201 AT I-80 - 4272 FT
Dec 11, 8:03 AM MSTNON-TSTM WND GST 47Enterprise, UTENTERPRISE - 5399 FT
Dec 11, 8:20 AM MSTNON-TSTM WND GST 66Tooele, UTSR-112 @ MP 6 UTAH AVENUE - 4721 FT
Dec 11, 9:42 AM MSTNON-TSTM WND GST 49Vernon, UTVERNON - 5639 FT
Dec 11, 11:15 AM MSTNON-TSTM WND GST 67Vernon, UTVERNON HILL - 5761 FT
Dec 11, 11:40 AM MSTNON-TSTM WND GST 49Kanarraville, UTI-15 AT BLACK RIDGE - 5196 FT
Dec 11, 12:15 PM MSTNON-TSTM WND GST 52Milford, UTMILFORD MUNICIPAL AIRPORT - 5034 FT
Dec 11, 12:20 PM MSTNON-TSTM WND GST 58Summit, UTSR-143 AT MP 13.5 BRIAN HEAD - 9115 FT
Dec 11, 12:40 PM MSTNON-TSTM WND GST 54Cedar City, UTCEDAR CITY MUNICIPAL AIRPORT - 5581 FT
Dec 11, 1:20 PM MSTNON-TSTM WND GST 49Grantsville, UTGRANTSVILLE SOUTH - 4630 FT
Dec 11, 1:20 PM MSTNON-TSTM WND GST 62Cedar City, UTI-15 AT MP 62.5 CEDAR CITY - 5760 FT
Dec 11, 1:30 PM MSTNON-TSTM WND GST 66Parowan, UTPAROWAN - 6280 FT
Dec 11, 1:50 PM MSTNON-TSTM WND GST 48Paragonah, UTI-15 AT PARAGONAH - 5774 FT
Dec 11, 2:00 PM MSTNON-TSTM WND GST 61Cedar City, UTCEDAR HIGHLANDS - 6807 FT
Dec 11, 2:35 PM MSTNON-TSTM WND GST 54Marshall, UTTOOELE VALLEY AIRPORT - 4318 FT
Dec 11, 2:40 PM MSTNON-TSTM WND GST 53Cedar City, UTCOTTONWOOD MTN - 7544 FT
Dec 11, 2:40 PM MSTNON-TSTM WND GST 53Lake Point, UTLAKE POINT I-80 - 4248 FT
Dec 11, 2:50 PM MSTNON-TSTM WND GST 53Dolomite, UTI-80 AT MP 81 DOLOMITE - 4213 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2022-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2022-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4205 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS75 KSLC 110903
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
203 AM MST Sun Dec 11 2022

UTZ102-120015-
/O.UPG.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
/O.NEW.KSLC.HW.W.0019.221211T0903Z-221212T0300Z/
Tooele and Rush Valleys-
Including the cities of Tooele, Grantsville, and Vernon
203 AM MST Sun Dec 11 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles including along Interstate 80 from
  Grantsville to near the Salt Lake County line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ119-120015-
/O.EXA.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
Sevier Valley-
Including the cities of Richfield and Salina
203 AM MST Sun Dec 11 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts to 55 mph.

* WHERE...Sevier Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds on major east-west
  oriented routes could make travel difficult for high profile
  vehicles including I-70 near Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

UTZ101-105-115-122-120015-
/O.CON.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Western Millard and Juab Counties-Southwest Utah-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver,
Cedar City, and Milford
203 AM MST Sun Dec 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains, Salt Lake 
  Valley, Western Millard and Juab Counties and Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds on major east-west
  oriented routes could make travel difficult for high profile
  vehicles including I-80 from Wendover to Grantsville and I-15
  near Cedar City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
181 
WWUS75 KSLC 111014
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
314 AM MST Sun Dec 11 2022

UTZ122-120115-
/O.UPG.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
/O.EXA.KSLC.HW.W.0019.000000T0000Z-221212T0300Z/
Southwest Utah-
Including the cities of Beaver, Cedar City, and Milford
314 AM MST Sun Dec 11 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds on major east-west
  oriented routes could make travel difficult for high profile
  vehicles including I- 15 near Cedar City.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ102-120115-
/O.CON.KSLC.HW.W.0019.000000T0000Z-221212T0300Z/
Tooele and Rush Valleys-
Including the cities of Tooele, Grantsville, and Vernon
314 AM MST Sun Dec 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles including along Interstate 80 from
  Grantsville to near the Salt Lake County line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-105-115-119-120115-
/O.CON.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Western Millard and Juab Counties-Sevier Valley-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, 
Richfield, and Salina
314 AM MST Sun Dec 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains, Salt Lake 
  Valley, Western Millard and Juab Counties and Sevier Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Crosswinds on major east-west
  oriented routes could make travel difficult for high profile
  vehicles including I-80 from Wendover to Grantsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
842 
WWUS75 KSLC 112035
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
135 PM MST Sun Dec 11 2022

UTZ102-120300-
/O.CON.KSLC.HW.W.0019.000000T0000Z-221212T0300Z/
Tooele and Rush Valleys-
Including the cities of Tooele, Grantsville, and Vernon
135 PM MST Sun Dec 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Tooele and Rush Valleys.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles including along Interstate 80 from 
  Grantsville to near the Salt Lake County line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ122-120300-
/O.CON.KSLC.HW.W.0019.000000T0000Z-221212T0300Z/
Southwest Utah-
Including the cities of Beaver, Cedar City, and Milford
135 PM MST Sun Dec 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Southwest Utah.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds on major east-west 
  oriented routes could make travel difficult for high profile 
  vehicles including I- 15 near Cedar City. 

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

UTZ101-105-115-119-120300-
/O.CON.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Western Millard and Juab Counties-Sevier Valley-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, 
Richfield, and Salina
135 PM MST Sun Dec 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Great Salt Lake Desert and Mountains, Salt Lake 
  Valley, Western Millard and Juab Counties and Sevier Valley. 

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Crosswinds on major east-west 
  oriented routes could make travel difficult for high profile 
  vehicles including I-80 from Wendover to Grantsville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
814 
WWUS75 KSLC 120235
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
735 PM MST Sun Dec 11 2022

UTZ102-122-120345-
/O.CAN.KSLC.HW.W.0019.000000T0000Z-221212T0300Z/
Tooele and Rush Valleys-Southwest Utah-
Including the cities of Tooele, Grantsville, Vernon, Beaver, 
Cedar City, and Milford
735 PM MST Sun Dec 11 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have diminished across the area, and the High Wind Warning 
has been cancelled. 

$$

UTZ101-105-115-119-120345-
/O.CAN.KSLC.WI.Y.0043.000000T0000Z-221212T0300Z/
Great Salt Lake Desert and Mountains-Salt Lake Valley-
Western Millard and Juab Counties-Sevier Valley-
Including the cities of Wendover, Dugway, Park Valley, 
Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, 
Richfield, and Salina
735 PM MST Sun Dec 11 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished across the area, and the Wind Advisory has 
been cancelled.


$$

For more information from the National Weather Service visit
For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Dec 10, 3:55 PM MST, 10 hours 8 minutes earlier.

Area forecast discussion, Dec 10, 3:55 PM MST, 10 hours 8 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
355 PM MST Sat Dec 10 2022

.SYNOPSIS...A potent winter storm will move through the area
Sunday through early Tuesday, bringing strong winds, accumulating
snow, and challenging conditions for travel. Unsettled weather
continues through the week and for the foreseeable future.

&&

.SHORT TERM (Through 12Z Monday)...A deep upper level trough
situated just off the Pacific Northwest coast continues to amplify
as it shifts eastward into the forecast area. The impacts from
this potent system are already being felt across the forecast area
with enhanced wind gusts throughout the day today, and increasing
moisture aloft lending itself to increasingly cloudy skies
statewide. Winds will increase aloft tonight as an area of 50kt H7
winds along the tightening gradient moves in overhead, likely
mixing to the surface and driving gusty winds overnight in all but
the most sheltered and thermally stable valleys. Winds will peak
midday Sunday, with areas of high exposed terrain bearing the
brunt of these gusts.

As the trough axis drifts east and inland, peak moisture
transport will wrap around the base of the low and into
southwestern Utah, and given good dynamical support aloft,
expecting a period of intense precipitation Sunday evening for
southern and central Utah especially. Strong warm advection
preceding the arrival of the heaviest precipitation continues to
complicate forecasts for precipitation type, though higher
elevations will see ample cold air at the onset, allowing for
substantial snowfall across the southern mountains. Lower-lying
areas should see rain change over to all snow by 03-06Z Monday,
with accumulating snow stacking up rapidly after the changeover.
Given the rather diffuse nature of the cold front, really relying
on steady cold advection to drop temperatures over the course of
the evening and overnight rather than a sharp changeover behind
the cold front.

A similar scenario will play out for the northern and central
valleys, though start time for the precipitation will be delayed
some given the south to north moisture transport. Expecting nearly
the entire I-15 corridor to see accumulating snowfall after
midnight, though some substantial uncertainty exists in how long
snowfall will continue into Monday morning. The northern and
central mountains as well as mountain valleys of the Wasatch Back
should have ample cold air to see precipitation fall as snow from
the onset, and as a result, are expected to see greater impacts
than areas west of the mountain spine.

.LONG TERM (After 12Z Monday)...The band of moderate to heavy
precipitation will push eastward by daylight hours Monday as a
very deep upper-level low slowly slides eastward through the
northern Great Basin. With the early portion of this forecast
period now captured by high-resolution models, there are
indications that the Uinta Basin southward through Castle
Country/San Rafael Swell to Lake Powell will be impacted by the
same band of precipitation that moved through the rest of the
forecast area earlier overnight. While the forecasted amounts are
currently not as substantial as west of the central spine of Utah
mountains, will need to keep an eye on potential impacts for these
eastern valleys as well. Otherwise, expect a lull in the action
Monday morning with a few orographic showers continuing over the
mountains mainly east of I-15. The timing of this lull will have
implications for the Monday morning commute impacts.

The focus then shifts to a potential extended period of wrap-around
moisture over the northern portions of the forecast area in a cold,
unstable environment. This would be favorable for the mountains and
several valleys of northern Utah including the Wasatch Front to have
additional rounds of low-density snow along with cold temperatures
in the upper 20s or less for the warmest locations. Terrain favored
in northwest flow such as the Cottonwoods could see substantial
additional accumulations. This remains an uncertain aspect of our
storm, however, as model runs over the last 24 hours have had a
couple distinct solutions. One features a farther north center of
the upper-level closed low, and in this scenario most of our area
misses out on the best wrap-around precipitation which is either
less intense or to our north in Idaho. The other has the upper low
slightly farther south, and places the majority of our area in a
favorable position for wrap-around precip. Taking a close look at
today's 12Z EPS membership, the number of completely dry members has
dropped to 5 or less (out of 50), which is a decrease from
yesterday's cycles. That said, looking further at membership of the
GEFS and Canadian ensembles, there are still a lot of details to work
out that will effect who gets how much. All told, there is enough
potential from around Salt Lake County northward that the valley
Winter Weather Advisories have been issued through the Tuesday
morning commute, should the latter scenario verify.

Cold weather will settle into the area for the remainder of the work
week and into next weekend, with some hints of additional wrap-
around shortwaves that would at least keep us well mixed if not
trigger a few mountain snow showers. Beyond that point, ensembles
struggle to settle on a definitive pattern, but the general theme is
cold with potential troughing in the Western US, favoring unsettled
and cold conditions for our area.

&&

.AVIATION...KSLC...Southeast winds gusting near 30 knots are
expected into the evening. Winds will taper off some, but are
expected to stay enhanced overnight. Broken to overcast ceilings
will be around 12,000 ft. South winds will increase during the
morning, with gusts around 30 knots through much of the afternoon.
Scattered showers will build in around 20Z. Precipitation is
expected to be rain through the day with a transition to snow
overnight into Monday. LIFR or IFR ceilings and visibility are
likely with snow beginning around 03-06Z.

.REST OF UTAH AND SOUTHWEST WYOMING...Gusty south to southwest winds
will last through most of Sunday. The strongest speeds will be in
western Utah. Clouds will lower as a storm system brings valley rain
and mountain snow starting Sunday. Most valleys will be dry through
21Z. Scattered rain showers are expected into the evening. A
transition to snow and LIFR or IFR ceilings and visibility is
expected into Monday.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory from 2 AM to 8 PM MST Sunday for UTZ101-102-115-
     122.

     Winter Weather Advisory from 5 PM Sunday to 11 AM MST Tuesday
     for UTZ102>105-107-109.

     Winter Weather Advisory from 5 PM Sunday to 11 AM MST Monday for
     UTZ106-116.

     Winter Storm Watch from Sunday morning through Tuesday morning
     for UTZ108-110>113-117.

     Winter Weather Advisory from 11 AM Sunday to 11 AM MST Monday
     for UTZ122.

     Winter Storm Warning from 11 AM Sunday to 11 AM MST Monday for
     UTZ125.

     Winter Weather Advisory from 2 PM Sunday to 11 AM MST Monday for
     UTZ126>128.

WY...None.
&&

Wessler/VanCleave/Wilson

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

Nearby

High Wind Warnings in Utah, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.